Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

IVF procedure done. Took progesterone IM Injection. Developed numbness at injection site. Cure?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9029 Questions
Question
Hi, I went through an IVF cycle dec 2012. I took daily progesterone IM injections . after the shot, a large area (size of my hand ) on my left and right hip/buttock area became numb to the touch. It is like it fell asleep. The numbness appears to be only at the surface. Since then, the numbness has not lessened. I am guessing we may have hit a nerve. What should I do to help it recover? How long will it take? Thanks!
Posted Sat, 9 Mar 2013 in Infertility Problem
 
 
Answered by Dr. P. T. Patil 14 minutes later
Hello,

Thanks for your query.

Based on the facts that you have posted it appears that you have developed numbness at the site of Injection of Progesterone. This is most likely to be due to injury to the nerves that innervate the surface of the skin.

This is always temporary. As the regeneration of neurone is very slow, it will take 6 months to recover completely and to regain sensation.

Hope I have answered your query. Please feel free to ask if you have any more questions I shall be happy to help you.

With Regards
Dr.Patil
Above answer was peer-reviewed by
 
Follow-up: IVF procedure done. Took progesterone IM Injection. Developed numbness at injection site. Cure? 3 hours later
Thank you doctor.

I am planning for the second round of IVF next month(march 2013).
Is that fine if i continue to take injections in my hip/buttlock, or i should take some medication to heal this numbness first.

Thanks in advance, XXXXXXX
 
 
Answered by Dr. P. T. Patil 11 minutes later
Hello,

Thanks for follow up.

You continue with your scheduled I.V.F and and can take injection on buttock. Do not worry about the present numbness. It will take its own time to recover which is certain to happen.

With Regards
Dr.Patil
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor